MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L
Model Number 78-10030
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 03/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.Device was discarded at facility.
 
Event or Problem Description
It was reported by the sales representative that there was an infection after implantation of a plate.The surgeon plans to remove and replace the implant.There was no mention of product failure/malfunction.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, as the provided information was insufficient.To gain more information about the complained event, the ¿infection complaints ¿ checklist customer¿ (b)(4) was forwarded to the sales rep.This checklist has been completed.Further details such as the type of organism and patient¿s medical history (e.G.Infection prior to surgery or virus infection like hiv or hepatitis) were not provided.It has been mentioned however in the checklist that ¿(¿) surgeon and rep do not believe that stryker product caused the infection (¿)¿.In sum, the review of the document did not provide any indication that the reported infection was related to the implant in question.Further, in an email correspondence from (b)(6) 2020, the sales rep stated that, ¿(¿) this isn¿t anything more than an infection and wash out, in which case the plate was thrown away and they are asking for a new one.The way i understand it, the plate did not cause the infection (¿)¿.A revision surgery is planned, but is delayed due to the covid situation.Attempts to establish the cause of the infection as well as the date of revision were made several times.No further info could be provided.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key9934743
Report Number0008010177-2020-00021
Device Sequence Number19536660
Product Code GWO
UDI-Device Identifier04546540730787
UDI-Public04546540730787
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number78-10030
Device Catalogue Number78-10030
Device Lot Number2001101006
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer03/25/2020
Initial Report FDA Received Date04/08/2020
Supplement Report FDA Received Date12/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;